I have just started taking Depakote 250 mg.day.I have bipolar disorder and wondered if taking st.johns wort with it would be safe.I havent done well in past just taking depakote alone.I have always been on another med to help control my moodswings&depression.I have been off all meds for close2 a yr.I took topomax alone last&had2stop b/c everything tasted bad&lost appetite.That was in Fall2007.I was doing fine without any meds for bipolar til recently.I just got a divorce had been waiting for several yrs.Then I just started depakote last night but i wondered if I could take st.Johns wort with it,do u know how beneficial it might be for my problems?I have lost interest in everything.I cant even eat b/c I cant taste my food.All my hobbies&everything bore me.I need meds that may restore my taste too&will not dull them.Like I know I cant take valerian or topomax.I dont see my new doc til july28 so if you can get me any tips that will help me until then I would be greatful.I just mainly need2know if I would have any bad reactions taking st.johns wort with depakoate if u cant answer anything else.Thanks.
Taking St. Johns' Wort with Depakote would not, in all probability, cause you any significant problems, but remember that St. Johns' Wort is used to treat depression, whereas Depakote is a mood stabilizer.
There is a very minor possibility that St. John's Wort would place in you in a manic state and that's not where you want to be.
You should not take any supplements or combine medications without your doctors' approval. If you have an appointment with him/her on the 28th, I think you can wait until then before making any decisions.
"Ignorance is the night of the mind, but a night without moon and star." Confucuis
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.